Hi all, well after being severely dizzy on Lexapro(even on 2mg) my doctor told me to discontinue. He does not want me on any other anti depressants right now as I have not been able to handle moat of them even on the smallest doses for some reason. I have been on Depakote for almost 2 months now and before this was on Nortriptyline for about 3 1/2 weeks, still suffered vertigo so went on Depakote. The Depakote has really helped, but not not enough, I was still really dizzy after long days of taking care of my kids, or shopping, or basically anything that required me not sitting down all day. My doctor told me to add in Verapamil, 120mg and if tolerates to go to 240mg, 120 am and pm. Well I knew better because I’m very med sensitive. I cut open the capsule and have been sprinkling 1/4 a capsule on applesauce, then increased to 1/2 a capsule. I tried 3/4 a capsule and was much more dizzy, and have actually felt more dizzy when I take my Depakote dose, could it be these two don’t get along? Lol Since adding in Verapamil I have been having %90-%100 days. The thing is I’m not sure if it’s these two working together or the Verapamil working more? I’m initially more dizzy at night when I take my Dep dose but fine the next day. My doc wants me to cut out Depakote eventually and I wouldn’t mind as I have gained some weight, not a lot but the I’m more full in my face and despite working out I can not drop the pounds. I just had a baby this year, and I don’t need anything else to interfere with weightloss ofcourse I dont want to go back to being dizzy either. I was thinking of cutting my Depakote down to 250mg tonight along with Depakote to see how I feel, but I just don’t know. Also it seems like 60mg Verapamil is not a lot compared to some ppl on here, and Im not even sure if the capsules come this small, I have been cutting mine open. Advice? Continue both for a while, slowly increase Verpamil while cutting out Depakote(docs idea)?
I have been dealing with this life altering MAV since 2007 and have been on 3 daily preventatives since then. One of my preventatives is Verapamil but mine is the ER and dose is 240 2ce a day. My side effects from my meds have been the weight gain that comes with Nortriptalyn and then getting my life back to pretty normal!!! Verapamil is well and easily tolerated and I have always been med sensative. I would ramp the up as quick as the doc will let you!!! :mrgreen:
Hi Rebecca - I am on 120 ER and have no side effects. My dr. has increased me to 240 ER and the pills are HUGE. I haven’t started yet bc I am a bit nervous about simply doubling and not ramping up and I also think I need 2 of the 120 pills. This thing is giant and I not good with large pills. My advice is increase the verap. and don’t worry too much about side effects. I think that perhaps 240 is the required dose for this to really take full effect (if its going to work)??
I will let you know how it goes once I start ramping it up.
Pam - Any advice on increasing to 240? Should I just do it all at once?
Thanks everyone! Well I cut down my Depakote to 250mg instead of 500 mg and upped my verapamil to 120 in am and 0pm for a total of 240. I am slightly more dizzy since cutting the Depakote in half so I’m thinking I’m going to go back to 500 for a while possibly take my verapamil dose in the morning so I’m not as tired at night. Do you all take your dose in two separate doses or all at once? Maybe I’m just one of those people who’s MAV is bad enough I have to be on 2 preventatives The weight gain is not fun but I hope to start at the gym again and lose some. I have a follow up with my GP and neuro tomorrow so I will update on what exactly they want me to do.
I understand that Verapamil is easy and very tolerable. I dont think you should have any problems increasing. Make sure its the ER though. And I take that 2ce aday…1ce in AM and the other at bedtime. I have had 0 side effects from any of my preventatives and before this drama, I would have considered myself EXTREMELY med sensative. I was sooooo desperate to feel better that I was willing to take anything :mrgreen:
I love these message boards!!!
My Verapamil pills are huge also!!! I HATE swallowing pills!!!
I’m still at 60mg, I feel like such a wimp! Think its time to take the whole 120mg pill??
Yes take it…I can stay on til you take it if you are fearful…although, I am not sure how helpful I can be through internet!!! lol I am sure that you will be fine
That was a nice offer Pam, I had already gone to bed. But I have the next two days off so I think tonight is the night!